# SDR 2011FA0000492

- Difficulty date: July 20, 2011
- Submitted: July 29, 2011
- Operation: General aviation
- Aircraft: N5217S
- Make and model: Cessna 162
- Aircraft serial: 16200050
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Shutoff Valve
- Part number: 72CA0279
- Condition: Failed
- Location: Fuel System
- Part time: 96 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

JULY 16,2011 AS ACFT WAS DOING A GROUND RUN CHECK, THE ACFT SUDDENLY QUIT.  THEY FAILED TO RESTART THE ACFT.  IN TROUBLESHOOTING, WENT OUT AND RAN THE ACFT AND HAD NO TROUBLES.  THIS ACFT WAS IN THE WINDOW FOR A 100 HR INSP.  IN INSPECTING THE FUEL SYS, HAVE FOUND THA THE FUEL SHUTOFF CABLE GOING TO FUEL SHUTOFF VALVE WAS LOOSE, CAUSING THE CABLE TO SOMETIMES SLIDE THRU THE SWIVEL BOLT AND THAT THE ARM WOULD BE IN THE SHUTOFF POSITION EVEN THOUGH THE HANDLE WAS I THE "ON" POSITION.  IN THE MM 28-20-00, PARA 3 A-D, FIG 202 SHOWS THE ARM AND HARDWARE SECURING THE CABLE.  THIS WAS LOOSE.  ADJUSTED THE ARM AND SECURED BY TIGHTENING THE HARDWARE.  THE BOLT STILL PIVOTS WHEN ARM IS TURNED.  THIS HAS BEEN A CONCERN AND WOULD HOPE THAT THIS IS JUST A FLUKE INCIDENT.
